Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The homogeneous spectrum of a graded commutative ring


Authors: William Heinzer and Moshe Roitman
Journal: Proc. Amer. Math. Soc. 130 (2002), 1573-1580
MSC (1991): Primary 13A15, 13E99
Published electronically: October 24, 2001
MathSciNet review: 1887039
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $\Gamma$ is a torsion-free cancellative commutative monoid for which the group of quotients is finitely generated. We prove that the spectrum of a $\Gamma $-graded commutative ring is Noetherian if its homogeneous spectrum is Noetherian, thus answering a question of David Rush. Suppose $A$ is a commutative ring having Noetherian spectrum. We determine conditions in order that the monoid ring $A[\Gamma]$ have Noetherian spectrum. If $\rank \Gamma \le 2$, we show that $A[\Gamma]$ has Noetherian spectrum, while for each $n \ge 3$ we establish existence of an example where the homogeneous spectrum of $A[\Gamma]$ is not Noetherian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13A15, 13E99

Retrieve articles in all journals with MSC (1991): 13A15, 13E99


Additional Information

William Heinzer
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-1395
Email: heinzer@math.purdue.edu

Moshe Roitman
Affiliation: Department of Mathematics, University of Haifa, Mount Carmel, Haifa 31905, Israel
Email: mroitman@math.haifa.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06231-1
PII: S 0002-9939(01)06231-1
Keywords: Graded ring, homogeneous spectrum, Noetherian spectrum, torsion-free cancellative commutative monoid
Received by editor(s): September 20, 2000
Received by editor(s) in revised form: December 13, 2000
Published electronically: October 24, 2001
Additional Notes: This work was prepared while the second author enjoyed the hospitality of Purdue University.
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society